Alert archive / Texas / High Wind Warnings in 2018
High Wind Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Jan 11, 2018, 2:18 AM CST for 9 counties in Texas. It took effect at Jan 11, 2018, 3:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2018, 2:18 AM CST (08:18 UTC)
- In effect from
- Jan 11, 2018, 3:00 AM CST
- Expired
- Jan 11, 2018, 10:18 AM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, King County, TX, Motley County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 110 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663 WWUS74 KLUB 110818 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 218 AM CST Thu Jan 11 2018 ...VERY STRONG SUSTAINED WINDS BEHIND A COLD FRONT... .A very strong cold front is pushing across the Texas Panhandle and is moving into the South Plains and Rolling Plains early this morning. Sustained winds across the northern Rolling Plains will climb into the 35 to 45 mph range with gusts to 65 MPH possible. The strongest winds will be limited to generally north and east of a Tulia, Floydada, Spur, to Guthrie line. Wind speeds will slowly decrease through the day and fall below high wind warning criteria by this afternoon. Outside of the High Wind Warning, sustained wind speeds will remain in the 25 to 35 mph range with gusts to 45 mph through the afternoon thus a wind advisory remains in effect through 3 pm as well. TXZ023>026-030>032-037-038-111600- /O.UPG.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ /O.NEW.KLUB.HW.W.0001.180111T0900Z-180111T2100Z/ Swisher-Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, and Guthrie 218 AM CST Thu Jan 11 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect until 3 PM CST this afternoon. The Wind Advisory is no longer in effect. * TIMING...Increasing late tonight and early Thursday behind a cold front then diminishing mid to late afternoon Thursday. * WINDS...Sustained north winds of 35 to 45 mph with gusts to 65 mph. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. Some minor property and tree damage may occur with the stronger wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ033-034-041-042-111600- /O.EXA.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ Cochran-Hockley-Lynn-Garza- Including the cities of Morton, Whiteface, Levelland, Sundown, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 218 AM CST Thu Jan 11 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 3 PM CST this afternoon. * TIMING...Increasing late tonight and early Thursday behind a cold front then diminishing mid to late afternoon Thursday. * WINDS...North winds of 25 to 35 mph * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ021-022-027>029-035-036-043-044-111600- /O.CON.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ Parmer-Castro-Bailey-Lamb-Hale-Lubbock-Crosby-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Jayton, Aspermont, and Old Glory 218 AM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...Increasing late tonight and early Thursday behind a cold front then diminishing mid to late afternoon Thursday. * WINDS...North winds of 25 to 35 mph * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ 23/14
1 follow-up statement
001 WWUS74 KLUB 111618 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1018 AM CST Thu Jan 11 2018 TXZ024>026-030>032-037-038-112100- /O.CAN.KLUB.HW.W.0001.000000T0000Z-180111T2100Z/ /O.EXA.KLUB.WI.Y.0003.000000T0000Z-180111T2100Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, and Guthrie 1018 AM CST Thu Jan 11 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 3 PM CST this afternoon. The High Wind Warning has been cancelled. * TIMING...Diminishing mid to late afternoon. * WINDS...North winds of 25 to 35 mph. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ023-111730- /O.CAN.KLUB.HW.W.0001.000000T0000Z-180111T2100Z/ Swisher- Including the cities of Tulia and Happy 1018 AM CST Thu Jan 11 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Lubbock has cancelled the High Wind Warning. Winds have diminished to 20 to 30 mph and will continue to diminish throughout the rest of the day. $$ TXZ021-022-027>029-033>035-041-042-111730- /O.CAN.KLUB.WI.Y.0003.000000T0000Z-180111T2100Z/ Parmer-Castro-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 1018 AM CST Thu Jan 11 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Winds have diminished to 20 to 30 mph and will continue to diminish throughout the rest of the day. $$ TXZ036-043-044-112100- /O.CON.KLUB.WI.Y.0003.000000T0000Z-180111T2100Z/ Crosby-Kent-Stonewall- Including the cities of Ralls, Crosbyton, Jayton, Aspermont, and Old Glory 1018 AM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...Will continue through the afternoon then diminishing. * WINDS...North winds of 25 to 35 mph. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jan 10, 10:57 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Jan 10, 10:57 PM CST, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1057 PM CST Wed Jan 10 2018 .AVIATION... Strongest portion of upper low edging east into southwest Oklahoma with weak deformation band extending southwest through KCDS but gradually pulling away. Strong cold front will move southward early Thursday - stayed close to latest HRRR timing slightly quicker than previous forecast. Surface wind speeds and pressure rises appear strong enough to add at least a light visibility restriction from blowing dust at KLBB Thursday. Also seeing indication among short term solutions of possible MVFR cloud layer settling across the area late tonight and early Thursday - so added this as well. RMcQueen && .PREV DISCUSSION... /issued 239 PM CST Wed Jan 10 2018/ DISCUSSION... Winds and dust are finally beginning to increase across the western part of the forecast area as a strong storm system is working eastward across New Mexico. This storm system is stronger, a bit slower, and a bit further south than previously anticipated with the slower onset of gusty winds one of the parameters affected. This scenario has also brought precipitation much further south as well with rain and high-elevation snow from the Sangre de Cristo range southward into northern Chihuahua and now the development of elevated convection across southeastern New Mexico. Hi-res models seem to have a pretty good handle on the winds and precipitation evolution through the next few hours with this elevated convection, including the potential for some thunder, moving eastward across the western forecast area before becoming detached from the main lift and dissipating. Meanwhile stronger winds associated with the ejection of a mid-level speed max from the western Permian Basin to the Rolling Plains will continue to support advisory level wind speeds to the west and southwest of Lubbock through sunset. Further north across the northern half of this afternoon's advisory area winds may struggle to reach that level, but with the proximity of the elevated convection and the threat for some wind gusts that it brings, we will keep this advisory going as-is through its 6 PM expiration. Sunset will then begin to limit the downward momentum transport, but a tight pressure gradient will keep winds on the breezy side through the night. As the main storm system moves over eastern New Mexico and then the western Panhandle later tonight a strong cold front will move southward down the High Plains. Arrival into the forecast area should be around 08z with its egress by 15z. The highly-dynamic nature to the scenario supports advisory level winds behind the front persisting through much of the day Thursday and will hoist another advisory to account for that. The southwest part of the area will likely escape the advisory level winds as the pressure gradient and low level speed max favor areas along and east of the I-27 corridor. Finally, upper level forcing may continue with and behind the passage of the mid level trough as a strong upper level jet streak dives southward through New Mexico. This could support light convective precipitation moving southeastward into the western sections of the forecast area late tonight. Beyond Thursday, the pattern reverts to one familiar this winter, that of a western ridge and eastern trough. This will bring fair and seasonally cool to cold temperatures through the weekend. By Tuesday the upper ridge over the western continental U.S. remains progged to de-amplify and move eastward with some embedded energy just ahead of this ridge possibly generating light precipitation across the southeast in the Tuesday/Wednesday time frame. However, there is no clear signal in the models at this time, that signal looking better for areas to our east and southeast. Will maintain a dry forecast through the period. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 3 AM to 3 PM CST Thursday for TXZ021>032- 035>038-043-044. && 99/99/05
Hazardous weather outlook, Jan 10, 6:57 PM CST, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 657 PM CST Wed Jan 10 2018 TXZ021>044-120100- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 657 PM CST Wed Jan 10 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight A strong cold front will enter the northern South Plains and extreme southern Texas Panhandle late tonight with north winds of 25 to 35 mph gusting to 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The strong front, and northerly winds, will sweep southward early Thursday. A Wind Advisory remains in effect from early Thursday morning to mid Thursday afternoon.
In the hours before
Local storm report, Jan 10, 9:17 PM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CST WED JAN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM WILDFIRE 4 NE PADUCAH 34.05N 100.24W
01/10/2018 U0 ACRE COTTLE TX SHERIFFS OFFICE
WEATHER SATELLITE OBSERVED HOT-SPOT, CONFIRMED WILD
GRASSFIRE FROM COTTLE S.O.
&&
EVENT NUMBER LUB1800003
MCQUEENNearby
High Wind Warnings in Texas, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.